Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 248, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 14, 2012, 6:39 PM CDT for 6 counties in Nebraska. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 14, 2012, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Adams County, NE, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:48 PM CDT | HAIL 1.75 | 9 N Guide Rock, NE | WIND GUSTS ESTIMATED TO BE 60 MPH WITH GOLF BALL SIZED HAIL ONGOING ALONG WITH VERY HEAVY RAINFALL. |
| Jun 14, 7:22 PM CDT | HAIL 1.25 | Bruning, NE | HAIL ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS53 KGID 142339
SVRGID
NEC001-035-059-129-169-181-150015-
/O.NEW.KGID.SV.W.0248.120614T2339Z-120615T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
639 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
EASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 715 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROSEMONT TO ONG TO
MILLIGAN...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSEMONT...STRANG...MILLIGAN...LAWRENCE...COWLES...DAVENPORT...
OHIOWA...CARLETON...BRUNING...OAK...NELSON...BELVIDERE...NORA...
RUSKIN...HEBRON...DESHLER...ALEXANDRIA...GUIDE ROCK...BOSTWICK AND
SUPERIOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 9737 4000 9850 4042 9851 4052 9784
4070 9758 4070 9737
TIME...MOT...LOC 2339Z 316DEG 11KT 4032 9838 4038 9779
4056 9737
WIND...HAIL 70MPH 1.75IN
$$2 follow-up statements
338
WWUS53 KGID 142351
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT THU JUN 14 2012
NEC001-035-059-129-169-181-150015-
/O.CON.KGID.SV.W.0248.000000T0000Z-120615T0015Z/
CLAY NE-FILLMORE NE-NUCKOLLS NE-THAYER NE-WEBSTER NE-ADAMS NE-
651 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...EASTERN WEBSTER...THAYER...NUCKOLLS...FILLMORE AND SOUTHERN
CLAY COUNTIES UNTIL 715 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROSEMONT TO DAVENPORT TO
MILLIGAN...MOVING SOUTHEAST AT 15 MPH.
OUT AHEAD OF THIS MAIN LINE OF THUNDERSTORMS...WIND GUSTS OF 60 TO
70 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...COWLES...OHIOWA...CARLETON...BRUNING...OAK...NELSON...
BELVIDERE...NORA...RUSKIN...DESHLER...HEBRON...ALEXANDRIA...GUIDE
ROCK...BOSTWICK...SUPERIOR...GILEAD...HARDY...BYRON AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 9737 4000 9850 4042 9851 4052 9784
4070 9758 4070 9737
TIME...MOT...LOC 2350Z 316DEG 11KT 4026 9836 4032 9777
4050 9735
WIND...HAIL 70MPH 1.75IN
$$741
WWUS53 KGID 150002
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT THU JUN 14 2012
NEC001-035-059-129-169-181-150015-
/O.CON.KGID.SV.W.0248.000000T0000Z-120615T0015Z/
CLAY NE-FILLMORE NE-NUCKOLLS NE-THAYER NE-WEBSTER NE-ADAMS NE-
702 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...EASTERN WEBSTER...THAYER...NUCKOLLS...FILLMORE AND SOUTHERN
CLAY COUNTIES UNTIL 715 PM CDT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF COWLES TO 6 MILES
SOUTHEAST OF DAVENPORT TO 6 MILES EAST OF OHIOWA...MOVING SOUTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NORA...BELVIDERE...RUSKIN...DESHLER...GUIDE ROCK...HEBRON...
ALEXANDRIA...BOSTWICK...SUPERIOR...GILEAD...HARDY...BYRON...CHESTER
AND HUBBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 9737 4000 9850 4042 9851 4052 9784
4070 9758 4070 9737
TIME...MOT...LOC 0002Z 316DEG 11KT 4017 9834 4023 9775
4041 9733
WIND...HAIL 70MPH 1.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:33 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 14, 6:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT THU JUN 14 2012 .AVIATION...00Z KGRI TAF...SHRAS AND TSRAS ALONG A COLD FRONT WILL REMAIN MAINLY JUST SOUTH OF THE TERMINAL OVER THE NEXT COUPLE OF HOURS...BUT KEPT THE MENTION OF A VCTS WITH A BRIEF TEMPO GROUP FOR THE NEXT FEW HOURS...JUST IN CASE A STORM OR TWO DRIFTS NORTHWARD BEFORE THE FRONT PUSHES THIS LINE OF STORMS FURTHER SOUTH. AFT 15/04Z...EXPECT MAINLY MID/HIGH CLOUDS TO PERSIST AT THE TERMINAL OVERNIGHT WITH LIGHT WINDS. WINDS WILL THEN EVENTUALLY INCREASE TO AROUND 10KTS OUT OF THE EAST AROUND SUNRISE...SLOWLY SHIFTING TO THE SOUTHEAST THROUGH THE AFTERNOON HOURS AHEAD OF THE NEXT DISTURBANCE EXPECTED JUST BEYOND THE CURRENT VALID PERIOD OF TAF. && .PREV DISCUSSION... /ISSUED 358 PM CDT THU JUN 14 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON. THE BIG WEATHER STORY WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LATER THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND EVENING IN THE VICINITY OF A SFC COLD FRONT. THIS IS ONE OF THE BETTER CHANCES WE HAVE SEEN FOR WIDESPREAD APPRECIABLE PRECIPITATION IN QUITE SOME TIME. MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE ALONG THE SFC BOUNDARY THIS AFTERNOON. THIS IS A HIGH INSTABILITY...LOW SHEAR ENVIRONMENT WITH MLCAPE VALUES OF OVER 4500 J/KG BUT 0-6KM BULK SHEAR VALUES OF LESS THAN 25 KTS. THE UPPER LEVEL STEERING WINDS ARE WEAK AND STORM MOTION SHOULD BE FAIRLY SLOW. IN ADDITION...THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS WITH THE COMBINATION OF SLOW MOVEMENT AND TRAINING STORMS INCREASING THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLASH FLOODING. GIVEN THE LACK OF SHEAR...THUNDERSTORMS WILL QUICKLY BECOME OUTFLOW DOMINATE WITH NEW THUNDERSTORMS FORMING ALONG INTERACTING COLD POOLS. THEREFORE...THE ENVIRONMENT SUPPORTS MULTI CELL CLUSTERS OF THESE LARGELY OUTFLOW DOMINATE THUNDERSTORMS. THESE THUNDERSTORMS WILL GENERALLY MOVE TOWARDS THE EAST WITH THUNDERSTORM COMPLEXES TURNING MORE SOUTHEAST WITH TIME. THE HIGH INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF LARGE HAIL DESPITE THE RELATIVELY WEAK SHEAR. HIGH WINDS WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS AS THEIR PRECIPITATION CORES DESCEND. FRIDAY...CONFIDENCE IN RAIN CHANCES DURING THE DAY ON FRIDAY IS FAIRLY LOW AND MAY DEPEND ON HOW EVERYTHING EVOLVES OVER THE NEXT SEVERAL HOURS. OUTFLOW BOUNDARIES PRODUCED BY THIS EVENINGS CONVECTION WILL BE A KEY PLAYER IN THUNDERSTORM CHANCES ON FRIDAY. FORECAST MODELS ARE SHOWING A WIDE VARIETY OF SOLUTIONS FOR FRIDAY WITH MOST MODELS SHOWING MORE LOW END ISOLATED THUNDERSTORM POTENTIAL. FOR NOW WILL CONTINUE TO GO WITH LOW END THUNDERSTORM CHANCES IN THE FORECAST ON FRIDAY WITH BETTER CHANCES OF THUNDERSTORMS RETURNING TO THE AREA FRIDAY NIGHT. LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. PRIMARY FORECAST CONCERN REMAINS WITH THUNDERSTORM CHANCES DURING THE PERIOD...ESPECIALLY FRIDAY NIGHT THROUGH SATURDAY NIGHT. MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD FRIDAY EVENING/OVERNIGHT SHOWING A MESSY SOUTHWEST PATTERN IN THE UPPER LEVELS...WITH THE MAIN FEATURES BEING HIGH PRESSURE EXPANDED OVER THE MIDWESTERN CONUS AND AN AREA OF LOW PRESSURE WHICH HAS DUG DOWN INTO FAR SRN CA. IN BETWEEN...EMBEDDED WAVES LOOK TO BE IN PLACE ACROSS THE HIGH/CENTRAL PLAINS. MAIN CHANGE TO THE FORECAST WAS TO EXPAND THE HIGHER POPS IN PLACE ACROSS SC NEB SOUTH INTO NC KS...WITH MODELS IN DECENT AGREEMENT SHOWING THUNDERSTORMS WHICH INITIALLY DEVELOP TO OUR WEST MOVING IN OVERNIGHT WITH ONE OF THOSE WEAK WAVES...BUT ALSO AIDED BY A SRLY 30-40KT LLJ NOSING INTO THE CWA. GOOD INSTABILITY REMAINS IN PLACE ACROSS THE REGION...AND THERE CONTINUES TO BE CONCERN FOR SOME THUNDERSTORMS /DEEP LAYER SHEAR IS STILL ON THE WEAK SIDE/ TO BE ON THE STRONG TO SEVERE SIDE. DIDNT MAKE SIGNIFICANT CHANGES TO THE PRECIP FORECAST FOR SATURDAY...WITH MODELS DIFFERENCES KEPT THEM IN THE LOW CHANCE RANGE...WITH THE SLIGHTLY HIGHER POPS IN THE ERN/SRN AREAS. DURING THE MORNING HOURS...PRECIP CHANCES LOOK TO BE MAINLY TIED TO LINGERING ACTIVITY ASSOCIATED WITH THE LLJ/UPPER LEVEL DISTURBANCE CONTINUING TO SHIFT EAST. IN THE MEANTIME...ANOTHER LOW PRESSURE SYSTEM LOCATED OVER SC CANADA AND ASSOCIATED TROUGH AXIS EXTENDING SOUTH IS EXPECTED TO BE PUSHING A SURFACE FRONT IN FROM THE N/NW. CURRENT MODELS HAVE THE FRONT ABOUT HALFWAY THROUGH THE CWA BY MIDDAY AND ON OUR SRN/SERN EDGE BY EVENING...BUT THAT TIMING COULD BE AFFECTED BY ANY LINGERING ACTIVITY IN THE MORNING...SO CONFIDENCE IS NOT THE HIGHEST. SO LATE IN THE DAY AND INTO THE EVENING/OVERNIGHT HOURS...THIS SFC BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORMS...AGAIN AIDED BY THE DEVELOPING LLJ /WHICH LOOKS TO BE MORE IN A SW-NE DIRECTION THAN FRIDAY/. KEPT THE BETTER POPS FOR SAT EVENING/NIGHT ACROSS FAR SRN NEB INTO NC KS. INSTABILITY/SHEAR PARAMETERS REMAIN FAIRLY SIMILAR...SO WILL CONTINUE TO BE THE CHANCE FOR SOME STRONG/SEVERE THUNDERSTORMS. DECIDED TO KEEP THE DRY FORECAST FOR SUNDAY GOING...THOUGH WILL HAVE TO KEEP AN EYE ON THE ERN/SERN PORTIONS OF THE CWA. UPPER LEVEL FLOW ACROSS THE AREA REMAINS GENERALLY ZONAL...AND COULD BE SOME LINGERING ACTIVITY FROM SATURDAY NIGHT. MODELS SHOW THE WEAK SFC BOUNDARY ACROSS THE AREA WASHING OUT AND MORE SOLID SRLY FLOW SETTING UP AHEAD OF ANOTHER FRONT OFF TO THE WEST...AND EXPECT BETTER PRECIP CHANCES TO SHIFT OFF TO THE E/NE OF THE CWA. AS FAR AS TEMPERATURES GO THROUGH THE WEEKEND...ONLY MINOR ADJUSTMENTS WERE MADE...WITH HIGHS SAT/SUN GENERALLY IN THE MID 80S TO NEAR 90 AND LOWS IN THE 60S. THE FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT REMAINS DRY...MODELS NOT SHOWING ANY NOTABLE DISTURBANCES SHIFTING THROUGH THE UPPER LEVEL FLOW. THE PATTERN ACROSS THE REGION IS ZONAL...UNDER THE INFLUENCE OF BROAD TROUGHING...A RESULT OF LOW PRESSURE LOCATED OVER WRN/CENTRAL CANADA. THINGS LOOK TO POTENTIALLY BECOME MORE UNSETTLED DURING THE MIDWEEK PERIOD...AS THE PATTERN TRANSITIONS TO MORE SOUTHWESTERLY FLOW WITH HIGH PRESSURE EXTENDING THROUGH THE MIDWEST/INTO THE GREAT LAKES...WHILE A LOW PRESSURE SYSTEM STARTS TO DIG SOUTH INTO THE PAC NW AND ROCKIES. A SURFACE BOUNDARY MAKES ITS WAY INTO AT LEAST NORTHERN PORTIONS OF THE CWA /IF NOT FURTHER/...HELPING PROVIDE A FOCUS FOR ACTIVITY. AT THIS POINT THE BETTER CHANCES FOR PRECIP LOOK TO COME DURING THE WEDNESDAY/WEDNESDAY NIGHT TIME FRAME...BUT WITH IT BEING THIS FAR OUT...NO DOUBT THAT TIMING WILL CHANGE...SO KEPT POPS LOW. FORECAST HIGHS ON MONDAY IN THE NEAR 90/MID 90S RANGE ARE EXPECTED TO GRADUALLY TAPER DOWN THROUGH MIDWEEK...BASED ON THE ARRIVAL OF THAT SURFACE FRONT. CURRENTLY HAVE HIGHS FALLING INTO THE NEAR 80/LOW 80S BY THURSDAY. AVIATION...12Z TAF. THE MAIN CONCERN WILL BE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. A COLD FRONT WILL BE APPROACHING THE KGRI TERMINAL AREA. ALONG THE FRONT THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ROSSI SHORT TERM...WESELY LONG TERM...ADO
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 338 PM CDT THU JUN 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 338 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL TRACK SOUTHEAST ACROSS THE OUTLOOK AREA BRINGING WITH IT A GOOD CHANCE OF THUNDERSTORMS. SEVERAL OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. IN ADDITION...THESE THUNDERSTORMS WILL BE SLOW MOVING AND WILL BE CAPABLE OF DUMPING TORRENTIAL RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY NIGHT...THERE WILL BE CONTINUED CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST CHANCES FOR THUNDERSTORMS WILL COME DURING THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL FOR SOME THUNDERSTORMS TO BE ON THE STRONG TO SEVERE SIDE REMAINS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. TUESDAY THROUGH THURSDAY...THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA. WHILE IT IS TOO EARLY AT THIS POINT IN TIME TO DETERMINE THE SPECIFIC DETAILS...THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY/ODER
In the hours before
Local storm report, Jun 14, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 SSE HASTINGS 40.51N 98.35W
06/14/2012 E1.50 INCH ADAMS NE TRAINED SPOTTER
PING PONG BALL SIZE HAIL AND ALSO GUSTS UP TO 60 MPH
ALONG SHOWBOAT ROAD
&&
PFANNKUCHLocal storm report, Jun 14, 6:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 S WILSONVILLE 40.05N 100.11W
06/14/2012 E1.00 INCH FURNAS NE PUBLIC
LASTED FOR ABOUT 15 MINUTES 510PM-525PM.
0610 PM HEAVY RAIN 4 S WILSONVILLE 40.05N 100.11W
06/14/2012 M2.40 INCH FURNAS NE PUBLIC
&&
SROSSILocal storm report, Jun 14, 6:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL GLENVIL 40.50N 98.25W
06/14/2012 E2.50 INCH CLAY NE TRAINED SPOTTER
TENNIS BALL SIZE
&&
PFANNKUCHSpecial weather statement, Jun 14, 6:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT THU JUN 14 2012
NEZ082-150000-
FURNAS NE-
627 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FURNAS COUNTY UNTIL
700 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BEAVER CITY...OR 16 MILES
NORTH OF NORTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HOLLINGER...
OXFORD...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4020 9989 4028 9963 4001 9963 4001 9964
4000 9990
TIME...MOT...LOC 2327Z 264DEG 23KT 4006 9974
GUERREROLocal storm report, Jun 14, 6:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 5 SSE OXFORD 40.19N 99.60W
06/14/2012 E60 MPH HARLAN NE FIRE DEPT/RESCUE
&&
WESELYLocal storm report, Jun 14, 6:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST EDGAR 40.37N 97.97W
06/14/2012 E60 MPH CLAY NE TRAINED SPOTTER
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:32 PM CDT | Special Weather Statement | GID | Gosper | 28 min |
| Jun 13, 8:04 PM CDT | Special Weather Statement | GID | Gosper | 26 min |
| Jun 13, 8:07 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 28 min |
| Jun 13, 8:25 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 24 min |
| Jun 14, 3:54 PM CDT | Special Weather Statement | GID | Polk | 36 min |
| Jun 14, 4:03 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 27 min |
| Jun 14, 4:29 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 31 min |
| Jun 14, 4:29 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 46 min |
| Jun 14, 4:53 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 52 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 46 min |
| Jun 14, 5:24 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 51 min |
| Jun 14, 5:29 PM CDT | Areal Flood Advisory | GID | Clay | 3 hr |
| Jun 14, 5:42 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Hamilton, York | 33 min |
| Jun 14, 5:51 PM CDT | Special Weather Statement | GID | York | 24 min |
| Jun 14, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 30 min |
| Jun 14, 6:04 PM CDT | Severe Thunderstorm Warning | GID | York | 26 min |
| Jun 14, 6:14 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 31 min |
| Jun 14, 6:15 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 45 min |
| Jun 14, 6:27 PM CDT | Special Weather Statement | GID | Furnas | 33 min |
| Jun 14, 6:45 PM CDT | Special Weather Statement | GID | Nance | 15 min |
| Jun 14, 6:51 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 39 min |
| Jun 14, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Franklin, Kearney, Webster | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.